Alert archive / Virginia / Flash Flood Warnings in 2008

Flash Flood Warning 25, NWS Blacksburg, VA

June 14, 20084 counties in Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 14, 2008, 3:54 PM EDT for 4 counties in Virginia. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2008, 3:54 PM EDT (19:54 UTC)
Expired
Jun 14, 2008, 6:20 PM EDT
In force
2 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Botetourt County, VA, City of Buena Vista, VA, City of Lexington, VA, Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 107 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 4:10 PM EDTFLASH FLOOD1 Nw Buena Vista City, VAHWY 60 CLOSED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
847 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 141954
FFWRNK
VAC023-163-530-678-150200-
/O.NEW.KRNK.FF.W.0025.080614T1954Z-080615T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 PM EDT SAT JUN 14 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CITY OF BUENA VISTA IN WEST CENTRAL VIRGINIA
  EAST CENTRAL BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA
  CITY OF LEXINGTON IN WEST CENTRAL VIRGINIA
  ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA

* UNTIL 1000 PM EDT.

* AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
  CORNWALL TO BUCHANAN...OR ALONG A LINE EXTENDING FROM BUENA VISTA
  CITY TO BUCHANAN...MOVING EAST AT 9 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ARCADIA...BROWNSBURG...FAIRFIELD...GLASGOW AND VESUVIUS

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3788 7914 3780 7922 3781 7924 3778 7928
      3772 7931 3762 7942 3761 7946 3758 7946
      3750 7954 3750 7957 3746 7959 3756 7985
      3803 7941
TIME...MOT...LOC 1954Z 259DEG 8KT 3777 7933 3753 7968

$$

JJ
2 follow-up statements
000 
WGUS71 KRNK 142046
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
439 PM EDT SAT JUN 14 2008

VAC023-163-530-678-150200-
/O.CON.KRNK.FF.W.0025.000000T0000Z-080615T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF BUENA VISTA VA-BOTETOURT VA-CITY OF LEXINGTON VA-
ROCKBRIDGE VA-
439 PM EDT SAT JUN 14 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR THE
CITY OF BUENA VISTA...THE CITY OF LEXINGTON... ROCKBRIDGE AND EASTERN
BOTETOURT COUNTIES...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT 
HEAVY RAIN HAD MOVED OUT OF THE WARNED AREA. HOWEVER...LOCAL LAW 
ENFORCEMENT OFFICIALS REPORTED THAT HIGHWAY 60 ALONG THE MAURY RIVER 
WAS CLOSED DUE TO HIGH WATER. RUNOFF WILL CONTINUE FOR THE NEXT HOUR 
OR SO FROM THE HEAVY RAIN THAT JUST ENDED. IN ADDITION...RADAR 
SHOWED MORE SHOWERS AND THUNDERSTORMS APPROACHING THE AREA FROM THE 
WEST AND THESE MAY MAY BRING MORE HEAVY RAIN WHICH COULD AGGRAVATE 
FLOOD CONDITIONS. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEXINGTON...
BUENA VISTA CITY...CHALK MINE RUN...IRISH CREEK...MOORES CREEK... 
CORNWALL...BROWNSBURG...FAIRFIELD AND VESUVIUS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3788 7914 3780 7922 3781 7924 3778 7928
      3772 7931 3762 7942 3761 7946 3758 7946
      3750 7954 3750 7957 3746 7959 3756 7985
      3803 7941
TIME...MOT...LOC 2039Z 259DEG 8KT 3772 7946

$$

JJ
000 
WGUS71 KRNK 142220
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
619 PM EDT SAT JUN 14 2008

VAC023-163-530-678-142229-
/O.CAN.KRNK.FF.W.0025.000000T0000Z-080615T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF BUENA VISTA VA-BOTETOURT VA-CITY OF LEXINGTON VA-
ROCKBRIDGE VA-
619 PM EDT SAT JUN 14 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE CITY OF BUENA
VISTA...THE CITY OF LEXINGTON... ROCKBRIDGE AND EASTERN BOTETOURT
COUNTIES...

THE FLOOD THREAT HAS ENDED OVER THE WARNED AREA...THUS THE FLASH 
FLOOD WARNING HAS BEEN CANCELLED.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3788 7914 3780 7922 3781 7924 3778 7928
      3772 7931 3762 7942 3761 7946 3758 7946
      3750 7954 3750 7957 3746 7959 3756 7985
      3803 7941
TIME...MOT...LOC 2219Z 259DEG 8KT 3776 7918

$$

PEM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 2:45 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 14, 2:45 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
245 PM EDT SAT JUN 14 2008

.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. THIS
WILL RESULT IN BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS
BEFORE SOMEWHAT DRIER AIR ARRIVES SUNDAY. WEAK HIGH PRESSURE WILL
BUILD IN MONDAY AHEAD OF ANOTHER COLD FRONT SET TO SLIDE ACROSS
THE MID ATLANTIC REGION BY TUESDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
CONVECTION ALONG PRE-FRONTAL TROF WILL GRADUALLY SHIFT EAST THIS
EVENING. MODIFIED GSO SOUNDING INDICATES CAPES AROUND 3000 J/KG
...SO POTENTIAL FOR SVR WEATHER WILL CONTINUE INTO THE EARLY
EVENING WITH DAMAGING WINDS THE MAIN THREAT. PW EXPECTED TO REACH
1.5 INCHES THIS EVENING AND WITH WEAK WIND FIELDS ALOFT...THE
THREAT FOR ISOLATED FLOODING ALSO EXISTS. WITH MOST UNSTABLE AIR
EAST OF THE BLUE RIDGE...ANTICIPATE ERUPTION OF STORMS TO BEGIN IN
THIS AREA LATE THIS AFTERNOON.

12Z LOCAL WRF MODEL HAS A GOOD HANDLE WITH THE EVOLUTION OF STORMS
SO FAR...AND ITS SOLUTION SUGGESTS PRECIPITATION WILL LINGER IN
THE SOUTHERN PORTION OF THE FORECAST AREA PAST MIDNIGHT...WHICH MAKES
SENSE CONSIDERING SHORTWAVE ACROSS EAST OHIO WILL LIFT NORTHEAST
AND UPPER ENERGY LINGERS IN TENNESSEE PER WATER VAPOR IMAGERY.

FOR TEMPS...EXPECT LOWS TONIGHT TO BE WARMER THAN GUIDANCE
VALUES...ESPECIALLY IN THE SOUTHEAST WHERE CLOUDS WILL LINGER.
&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
WEAK UPPER SHORTWAVE MOVING TO OUR NORTH...SHOULD PUSH SFC FRONT
EAST AND SOUTH OF OUR AREA...BUT KEPT LINGERING SHRA EARLY IN
THE SOUTHEAST. OTHERWISE...WEAK SUBSIDENCE WILL OCCUR SUNDAY...AND
WITH 85H THERMAL RIDGE STILL OVERHEAD...BUMPED UP HIGHS A DEGREE
OR TWO TOMORROW. MOSTLY CLEAR SKIES SUNDAY NIGHT SHOULD BRING
SLIGHTLY COOLER TEMPERATURES.

A CHANGE IN THE WEATHER PATTERN TO AN EASTERN TROF WILL BEGIN TO
TRANSPIRE ON MONDAY...AND A STRONG COLD FRONT IS FORECAST PUSH
THROUGH MONDAY NIGHT. MODEL TRENDS HAVE BEEN SLOWER WITH THE
TIMING OF THE PASSAGE OF THE FRONT...BUT WILL STILL ADD POPS TO
THE EASTERN PORTION OF THE FORECAST AREA MONDAY AFTERNOON AS CAPES
ARE FORECAST TO EXCEED 2000 J/KG AND A WEAK UPPER SHORTWAVE IN
ADVANCE OF THE MAIN SYSTEM IS FORECAST TO MOVE THROUGH MONDAY
AFTERNOON. BIG QUESTION WILL BE IF DEEPER MOISTURE WILL RETURN
BEFORE FRONT ARRIVES...AND GFS/NAM SUGGEST THETA-E RIDGE WILL
ADVANCE EAST OF THE BLUE RIDGE MONDAY AFTERNOON....WHICH FIGURED
INTO THE DECISION TO ADD PRECIP IN THE EAST. AGAIN...WILL GO ABOVE
GUIDANCE FOR HIGH TEMPS MONDAY WITH INCREASING 1000-850MB
THICKNESSES.

DRIER AND COOLER WEATHER WILL ARRIVE ON TUESDAY WITH COLD AIR
ADVECTION...AND WENT SLIGHTLY COOLER THAN GUIDANCE FOR HIGHS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
LONG RANGE MODELS ARE IN GOOD AGREEMENT THAT OUR REGION WILL BE
UNDER THE INFLUENCE OF A WEAKENING 5H UPPER LOW ACROSS SE CANADA.
06Z GFS INDICATES A HIGHER AMPLITUDE PATTERN WITH A DEEPER 5H UPPER
LOW COMPARED TO THE 00Z ECMWF AND CANADIAN RUNS...SO LEANED TOWARD
THE ECMWF SOLUTION FOR THE LONG RANGE FORECAST.

WITH LOW LEVEL NORTHWEST FLOW AND WEAK SHORTWAVES RIDING AROUND
UPPER LOW...CANT RULE OUT AFTERNOON WIDELY SCATTERED CONVECTION IN
THE MOUNTAINS FROM WED-SAT AFTERNOONS...BUT EXACT TIMING AND LOCATION
UNCERTAIN AT THIS POINT. MUCH COOLER TEMPERATURES...ESPECIALLY EARLY
IN THE LONG TERM PERIOD ARE ANTICIPATED WITH LOW TEMPERATURES AS LOW
AS THE 40S POSSIBLE IN THE SOME VALLEYS.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
NUMEROUS SHOWERS/SCT TSTMS AHEAD OF AN APPROACHING COLD FRONT WILL
BE AFFECTING THE AREA INTO EARLY EVENING. HAVE TRIED TO TIME EACH
TAF SITE FOR THE PERIOD WHEN THEY ARE MOST LIKELY TO SEE A TSTM
WITH A TEMPO GROUP. SHOULD BE MODERATE TO HEAVY RAIN...AND MAY
BRING IFR CONDITIONS...BUT HAVE MOSTLY STAYED MVFR/BORDERLINE IFR
WITH VSBYS. MOST OF THE CONVECTION SHOULD BE EAST OF LYH DANVILLE
BY 00Z. WEAK FLOW BEHIND THIS FRONT MEANS THAT WE WILL LIKELY SEE
FOG DEVELOPING IF WE HAVE AT LEAST PARTIAL CLEARING. IS A GOOD
PATTERN FOR LIFR CONDITIONS AT BOTH BLF AND LWB...SO I HAVE
BROUGHT THEM BOTH DOWN LATE TONIGHT. LYH AND DANVILLE MAY ALSO SEE
LIFR CONDITIONS. I EXPECT ALL SITES TO IMPROVE TO VFR IN THE 13 TO
15Z TIME FRAME WITH DRIER AIR MOVING IN ON A NWRLY FLOW.

HIGH PRESSURE WILL PROVIDE VFR CONDITIONS INTO MONDAY...WITH THE
EXCEPTION OF THE POSSIBILITY OF A PERIOD OF FOG LATE SUNDAY NIGHT
INTO EARLY MONDAY MORNING. ANOTHER WEAK COLD FRONT ARRIVES WITH
POSSIBLY OF MORE SHOWERS OR STORMS LATE MONDAY.

VFR CONDITIONS EXPECTED TUESDAY AND WEDNESDAY WITH A NORTHWEST
FLOW INTO THE REGION. EXCEPTION MAY BE BLF AND LW...WHERE PASSING
SHOWERS COULD BRING BRIEF PERIODS OF MVFR.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PH
NEAR TERM...JJ
SHORT TERM...JJ/PH
LONG TERM...PH
AVIATION...JJ
Hazardous weather outlook, Jun 14, 6:44 AM EDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
644 AM EDT SAT JUN 14 2008

NCZ001-002-018-VAZ007-009>020-WVZ042>045-151045-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER-
SUMMERS-MONROE-GREENBRIER-
644 AM EDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF A
COLD FRONT THIS AFTERNOON INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS COULD AFFECT THE AREA
LATE MONDAY INTO MONDAY NIGHT AHEAD OF A MUCH STRONGER COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-151045-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
644 AM EDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AHEAD OF A
COLD FRONT THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 14, 3:23 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             RADFORD                 37.13N 80.57W
06/14/2008  E0.75 INCH       CITY OF RADFORD    VA   PUBLIC

&&

TW
Local storm report, Jun 14, 3:24 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
324 PM EDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             WYTHEVILLE              36.95N 81.08W
06/14/2008  E0.75 INCH       WYTHE              VA   PUBLIC

            HAIL COVERING GROUND

&&

TW
Local storm report, Jun 14, 3:41 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
341 PM EDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND DMG     HILLSVILLE              36.77N 80.73W
06/14/2008                   CARROLL            VA   AMATEUR RADIO

            TREES DOWN.

&&

11

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:24 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Montgomery, Pulaski, Wythe66 min
Jun 14, 2:13 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, City of Covington62 min
Jun 14, 2:38 PM EDTSevere Thunderstorm WarningRNKMontgomery, Roanoke, City of Roanoke, City of Salem39 min
Jun 14, 2:42 PM EDTSevere Thunderstorm WarningRNKMontgomery, Pulaski, Wythe, City of Radford63 min
Jun 14, 2:49 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Wythe44 min
Jun 14, 3:00 PM EDTSevere Thunderstorm WarningRNKFranklin, Roanoke60 min
Jun 14, 3:09 PM EDTFlash Flood WarningRNKCarroll, Floyd, Grayson, Montgomery, Pulaski, Wythe and 1 more3 hr
Jun 14, 3:11 PM EDTSevere Thunderstorm WarningRNKCarroll54 min
Jun 14, 3:28 PM EDTSevere Thunderstorm WarningRNKFranklin, Patrick62 min
Jun 14, 3:29 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington63 min
Jun 14, 3:48 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick57 min
Jun 14, 4:00 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania60 min
Jun 14, 4:33 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Pittsylvania57 min
Jun 14, 4:46 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick, Pittsylvania, City of Martinsville59 min
Jun 14, 5:06 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Campbell, Charlotte69 min
Jun 14, 5:24 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville66 min

Nearby

Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.